Banach Journal of Mathematical Analysis

Matrix order in Bohr inequality for operators

Masatoshi Fujii and Hongliang Zuo

Full-text: Open access

Abstract

The classical Bohr inequality says that $|a+b|^2\leq p|a|^2+q|b|^2$ for all scalars $a, \ b$ and positive $p,q$ with $\frac 1p + \frac 1q =1.$ The equality holds if and only if $(p-1)a=b.$ Several authors discussed operator version of Bohr inequality. In this paper, we give a unified proof to operator generalizations of Bohr inequality. One viewpoint of ours is a matrix inequality, and the other is a generalized parallelogram law for absolute value of operators, i.e., for operators $A$ and $B$ on a Hilbert space and $t\neq0$, $$|A-B|^2+\frac{1}{t}|tA+B|^2=(1+t)|A|^2+(1+\frac{1}{t})|B|^2.$$

Article information

Source
Banach J. Math. Anal., Volume 4, Number 1 (2010), 21-27.

Dates
First available in Project Euclid: 27 April 2010

Permanent link to this document
https://projecteuclid.org/euclid.bjma/1272374669

Digital Object Identifier
doi:10.15352/bjma/1272374669

Mathematical Reviews number (MathSciNet)
MR2593904

Zentralblatt MATH identifier
1186.47012

Subjects
Primary: 47A63: Operator inequalities
Secondary: 47B15: Hermitian and normal operators (spectral measures, functional calculus, etc.)

Keywords
Bohr inequality for operators matrix order parallelogram law for operators and absolute value of operators

Citation

Fujii, Masatoshi; Zuo, Hongliang. Matrix order in Bohr inequality for operators. Banach J. Math. Anal. 4 (2010), no. 1, 21--27. doi:10.15352/bjma/1272374669. https://projecteuclid.org/euclid.bjma/1272374669


Export citation

References

  • S. Abramovich, J. Barić and J.E. Pečarić, A new proof of an inequality of Bohr for Hilbert space operators, Linear Alg. Appl. 430 (2009), 1432–1435.
  • H. Bohr, Zur theorie der fastperiodischen funktionmen I, Acta Math. 45 (1927), 29–127.
  • W.-S. Cheung and J.E. Pečarić, Bohr's inequalities for Hilbert space operators, J. Math. Anal. Appl. 323 (2006), 403–412.
  • O. Hirzallah, Non-commutative operator Bohr inequalities, J. Math. Anal. Appl., 282 (2003), 578–583.
  • M.S. Moslehian, J.E. Pečarić and I. Perić, An operator extension of Bohr's inequality, Bull. Iranian Math. Soc. 35 (2009), 67–74.
  • M.S. Moslehian and R. Rajić, Generalizations of Bohr's inequality in Hilbert $C^*$-modules, Linear Multilinear Alg., to appear.
  • F. Zhang, On the Bohr inequality of operator, J. Math. Anal. Appl. 333 (2007), 1264–1271.